Hi, I love this place. It has been much more informative than my OB/Gyn's office.
My question is: How do you know if you're taking too much or not enough estrogen. I'm 2 months into HRT, estrogen only, after my abdominal hysterectomy in June. I have 1 ovary left in there but it must have gone into "shock" after the surgery. The estrogen has helped with the out of control emotions and the hotflashes. However, since I've been on it, I have dizzy spells, I get very forgetful and just don't think "clearly". I have asked my OB about getting blood work to check levels and they refuse. Any advice?
I also have 1 ovary left and i am 2 1/2 years post op.i have symptoms of too little estrogen,then too much estrogen and too little progesterone.i was on .025 climara patch but then i started getting sore breasts and MILK(just what i wanted). i came off the patch about a month ago and boy just this week i can tell i need something. i am so crazy. i can't think, i can't type,i can't talk without forgetting what i am talking about. i can't sleep,and today from my neck up i get hot and cold. i do have a sore throat so it could be from that but i am not chilling and usually with a fever i do both.i am dry vaginally which has never happened and my skin is dry and itchy.i am tense and irritable and moody and generally do not feel good. whew! i guess i do need something.Just what i do not know.my gyn will not check progesterone level.i am thinking about going to our health food store and get some from them.i wonderif it will help or hurt and how long will i know? with the patch i slept all night the first night and did great on it except for the milk and emotions.oh well i hope someday i feel better and get straightened out.good luck
I can sympathize. I thought maybe I was getting Alziemers or something. My thinking has just gotten so muddled. It only started after I started taking estrogen. I was having breast tenderness too for awhile but it has stopped now. My husband says I toss and turn all night now too. I don't know if that could be related to all this or not. I don't want to quit estrogen because I was having palpatations and unbearable mood swings. Both have stopped since I started estrogen. I just wonder if I'm taking the right dose. My ob just said to start the estrogen and if my hot flashes go away then I'm taking the right dose. That just doesn't sound right. I want to KNOW I'm taking the right hormone and dose. Is that really too much to ask?